# SDR USAASB99292

- Difficulty date: December 9, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N248US
- Make and model: Boeing 737201
- Aircraft serial: 22755
- Engine: Pwa JT8D15A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Leaking
- Location: Left
- Part time: 39,840 hours
- Stage of operation: CL
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

IAD - FLT 2721 - ON CLIMB-OUT AT FL 200, CAPTAIN NOTICED THE NR 1 ENGINE OIL QUANTITY DROPPED FROM 3 GALLONS AT DEPARTURE TIME TO ZERO GALLONS.  PRESSURE WAS OK, STARTED TO DECREASE, THEN WENT TO YELLOW BAND.  CAPTAIN FOLLOWED QUICK REFERENCE HANDBOOK PROCEDURES AND SHUT DOWN THE NR 1 ENGINE.  AN EMERGENCY WAS DECLARED AS THE FLIGHT RETURNED TO FIELD AND LANDED WITHOUT FURTHER INCIDENT AT IAD.  AIRCRAFT TAXIED TO THE GATE UNDER ITS OWN POWER.  FIRE RESCUE STATED THEY DID NOT SEE INDICATION OF FIRE BUT OIL ON THE OUTSIDE OF ENGINE.  TOTAL SINGLE ENGINE TIME WAS 20 MINUTES.  MAINTENANCE REMOVED AND REPLACED THE NR 1 ENGINE ASSEMBLY.  OPERATIONAL CHECK AND LEAK CHECK GOOD.  (X)
